MAUDE Adverse Event Report: GYRUS ACMI, INC. NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH, 24FR; HYSTEROSCOPE (AND ACCESSORIES)

GYRUS ACMI, INC. NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH, 24FR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number EMRS-24B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus the non-cf resectoscope metal brown beak sheath was damaged and chipped when a foreign object was noted on the display screen during a therapeutic, transurethral resection of a bladder lesion.The object was found to be a fragment of the sheath.Another device was used to retrieve the fragment and the procedure was completed using a similar device.This caused a minor delay and a minor extension of the general anesthesia.There were no additional reports of patient impact.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although the specific date is unknown, the device¿s manufacturing date is august 2019.Based on the results of the investigation, the provided photos confirmed that the distal tip was partially broken, with a missing fragment.However, the potential causes of the reported failure could not be determined.Furthermore, ceramic tip fracture had been addressed in capa-100741.In march 2014, to remediate the tip fracture, a design change in material and geometries of the tips were implemented.The new tip material has been successfully validated for production release.The event can be detected/prevented by following the instructions for use (ifu) which state: "warning: always keep sheaths parallel to one another when assembling and disassembling.If the inner sheath is inserted or removed at an angle to the outer sheath, the lateral force applied to the inner sheath may crack, loosen, break, or otherwise damage the sheath¿s insulated distal tip.A broken tip, or fragments of a damaged tip, can potentially pass through the outer sheath and into the patient.If drag or resistance is encountered during assembly or disassembly, stop¿align working element and sheath parallel to one another before proceeding." this supplemental report includes a correction to d4, e1, e2, and g2 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH, 24FR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17409839
Report Number3003790304-2023-00298
Device Sequence Number12221674
Product Code HIH
UDI-Device Identifier00821925001978
UDI-Public00821925001978
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEMRS-24B
Device Lot NumberHC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale